Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 12, 2022, 12:02 PM CDT for Milwaukee County, Wisconsin. It was in force for 43 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2022, 12:02 PM CDT (17:02 UTC)
- Expired
- Oct 12, 2022, 12:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 12:19 PM CDT | TORNADO 0 | 1 W West Allis, WI | PEAK WINDS AROUND 75 MPH, ENDED AROUND S 58TH ST BETWEEN W STACK DR AND S 57TH ST. LASTED LESS THAN 10 MINUTES. PATH LENGTH ABOUT 3 MILES. |
| Oct 12, 12:19 PM CDT | TORNADO | 1 W West Allis, WI | PEAK WINDS AROUND 75 MPH, ENDED AROUND S 58TH ST BETWEEN W STACK DR AND S 57TH ST. LASTED LESS THAN 10 MINUTES. PATH LENGTH ABOUT 3 MILES. |
| Oct 12, 12:24 PM CDT | TSTM WND DMG | 1 Ese West Allis, WI | LARGE TREES DOWN ON HAYES AVENUE BETWEEN 72ND AND 74TH STREETS. POWER LINES DOWN ON 72ND STREET BETWEEN HAYES AVENUE AND BELOIT ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 12, 12:26 PM CDT | TSTM WND DMG | 1 E Butler, WI | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. ESTIMATED 50-60 MPH. |
| Oct 12, 12:30 PM CDT | TSTM WND DMG | 2 W Saint Francis, WI | 3 INCH DIAMETER TREE LIMBS SNAPPED AT 2ND STREET AND PLAINFIELD AVENUE. TIME ESTIMATED FROM RADAR. |
| Oct 12, 12:30 PM CDT | TSTM WND DMG | Saint Francis, WI | LARGE TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR. |
| Oct 12, 12:30 PM CDT | TORNADO | Brown Deer, WI | |
| Oct 12, 12:34 PM CDT | TSTM WND GST 59 | 2 W Cudahy, WI | PEAK GUST AT MITCHELL INTERNATIONAL. |
| Oct 12, 12:40 PM CDT | TSTM WND DMG | 1 W Saint Francis, WI | TREE BRANCHES DOWN ALONG E BOLIVAR AVE ALONG WITH SOME YARD DECORATIONS DAMAGED. |
| Oct 12, 12:46 PM CDT | TSTM WND DMG | West Allis, WI | TREES DOWNED 68TH & HARRISON AND 65TH & CLEVELAND AVE MILWAUKEE/WEST ALLIS BORDER. |
| Oct 12, 12:52 PM CDT | TSTM WND DMG | Milwaukee, WI | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WUUS53 KMKX 121702
SVRMKX
WIC079-121745-
/O.NEW.KMKX.SV.W.0113.221012T1702Z-221012T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1202 PM CDT Wed Oct 12 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Milwaukee County in southeastern Wisconsin...
* Until 1245 PM CDT.
* At 1202 PM CDT, severe thunderstorms were located along a line
extending from near Germantown to near East Troy, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Brown Deer, St.
Francis, Hales Corners, Fox Point, Bayside, West Milwaukee,
Franklin, Glendale, River Hills, Milwaukee Hoan Bridge and
Shorewood.
This includes the following Locations Schlitz Audobon Nature Center,
Boerner Botanical Gardens, General Mitchell International Airport,
Timmerman Airport, Froedert & the Medical College, and Fiserv Forum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 8784 4284 8807 4319 8806 4319 8789
4316 8788 4312 8790 4310 8787 4307 8787
4305 8789 4302 8790 4296 8785 4288 8785
4285 8782
TIME...MOT...LOC 1702Z 262DEG 48KT 4320 8812 4283 8842
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSON1 follow-up statement
145
WWUS53 KMKX 121746
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1246 PM CDT Wed Oct 12 2022
WIC079-121755-
/O.EXP.KMKX.SV.W.0113.000000T0000Z-221012T1745Z/
Milwaukee WI-
1246 PM CDT Wed Oct 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4284 8784 4284 8807 4319 8806 4319 8789
4316 8788 4312 8790 4310 8787 4307 8787
4305 8789 4302 8790 4296 8785 4288 8785
4285 8782
TIME...MOT...LOC 1745Z 262DEG 48KT 4328 8735 4291 8766
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:15 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 12, 10:15 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1015 AM CDT Wed Oct 12 2022
.UPDATE...
(Issued 1012 AM CDT Wed Oct 12 2022)
Forecast details remain on track with the first cold front already
pushing through southern WI. Rain should shift eastward over the
remainder of the CWA going into the early afternoon.
CMiller
&&
.SHORT TERM...
(Issued 353 AM CDT Wed Oct 12 2022)
Today and Tonight:
Showers and thunderstorms have begun to blossom and increase in
coverage early this morning as the LLJ and strong WAA continue
to lift into central and southern Wisconsin. A weak elevated mixed
layer moving into the area has allowed for a pocket of elevated
instability, mostly within the hail growth region per the RAP. We
have had a few stronger storms develop already this morning and as
the deep-layer shear increases this morning it remains possible
we could see a few more stronger storms, which may push severe
limits at times. Hail is the main concern right now, but there
certainly is enough wind for precipitaion to help mix down
through the morning hours.
The cold front is currently moving across southern Minnesota and
central Iowa early this morning. Thunderstorms just ahead of and
along the front have increased in coverage as well as large-scale
ascent continues to increase with the leading edge of a longwave
trough moving in from the northern Plains. As this front moves
through our area later this morning, expect additional showers
and storms. The front clears south-central Wisconsin by 15-17Z
and eastern Wisconsin by 17-19Z. Thereafter, expect a break in the
precipitation and perhaps a clearing trend for a bit. With the
front moving through during the middle of the day, expect non-
diurnal temperatures with daytime high across eastern Wisconsin
occuring ahead of the cold front this morning, then falling into
the 50s. Across south-central Wisconsin, with clearing skies
expected sooner temperatures should warm into the lower 60s this
afternoon.
A second cold front, which is currently moving into North Dakota,
moves west to east across the area late this evening and into
tonight. This will usher in stronger cold air advection, another
round of showers, and an uptick in gusty west winds tonight. Winds
will relax behind the passage of this second front, but will
remain about 8-12 mph with temperatures falling into the upper
30s after midnight.
Anderson
&&
.LONG TERM...
(Issued 353 AM CDT Wed Oct 12 2022)
Thursday through Tuesday:
The main longwave trough will linger overhead through at least
the first half of the weekend. This cyclonic flow and pocket of
colder air aloft will favor a diurnal flareup of cloud cover each
day with the potential for diurnal showers. During this stretch,
daytime highs will likely remain in the 40s to lower 50s. With a
pocket of colder air aloft on Thursday, did bump up PoPs to
include mentions for showers areawide. There is a pocket of
elevated instability centered around -10C, so do think we will
likely see some graupel/small hail with the shower activity.
Should also see some gusty conditions prevail on Thursday and
daytime highs may struggle to climb into the lower 50s. Will need
to keep an eye on frost/freeze potential during this stretch.
For the latter half of the weekend and into next week, a stronger
shortwave rotates down across the region and ushers in an even
colder, Canadian air mass. NBM temperatures already show highs
only getting into the low to mid 40s for next week and lows
dropping down into the 20s for much of the area. This would be a
drier system coming down from the north, which could also bring a
punch of stronger north-northwest winds to the region.
Anderson
&&
.AVIATION...
(Issued 1012 AM CDT Wed Oct 12 2022)
A cold front is currently pushing through southern WI with steady
rain hot on its heels. A mixture of mostly MVFR and some VFR cigs
exist over southern WI with most of the MVFR cigs close the the
front. Expect this trend to continue into the early afternoon for
terminals in southern WI, with some increase in sfc wind gusts
directly behind the front. Skies may then briefly improve to VFR
following the rain with some breaks in the clouds before clouds
increase and some shower chances return tonight.
CMiller
&&
.MARINE...
(Issued 353 AM CDT Wed Oct 12 2022)
South to southwest gales will continue through mid-day ahead of a
cold front that will move east across Lake Michigan later this
morning. Gale Warnings remain in effect into the early afternoon
hours across all open waters of Lake Michigan. After the cold
front moves through later this morning, winds will become westerly
and will briefly decrease in speed through late afternoon. A small
craft advisory remains in effect for the nearshore waters through
4pm this afternoon.
Another cold front tracks east across Lake Michigan late tonight
into early Thursday morning, bringing another round of 20-30 kt
westerly winds. With stronger cold air advection behind the
second cold front, this will lead to a period of 20 to 30 knot
winds from the west to northwest on Thursday, strongest across the
south half of the lake. Did issue another small craft advisory
from 9pm this evening through 4 AM Thursday, which may need to be
extended if these stronger winds persist.
The colder air lingers across the region through this weekend,
with breezy conditions expected to persist. Early next week a
deepening surface low drops southeast across Ontario, which may
bring a bout of stronger northwest to north winds and perhaps the
potential for another round of gales.
Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 1 PM Wednesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 4 PM
Wednesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...9 PM
Wednesday to 4 AM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 12, 3:02 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 302 AM CDT Wed Oct 12 2022 WIZ046-047-051-052-056>060-062>072-130815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 302 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms through this morning. A few storms could have strong, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost is possible at times each night and early morning late in the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-130815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 302 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect through early afternoon, with the potential for a few gale force gusts. Another round of stronger westerly winds will lead to another round of small craft conditions late this evening and into Thursday morning. A few thunderstorms remain possible through this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft conditions may persist through Thursday afternoon. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-130815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 302 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight South to southwest gales continue into early afternoon. A Gale Warning is in effect. A few thunderstorms are possible through this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, Oct 12, 11:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1150 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST HARTFORD 43.33N 88.39W
10/12/2022 E60 MPH WASHINGTON WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
PCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:50 AM CDT | Small Craft Advisory | MKX | 43 hr | |
| Oct 12, 3:00 AM CDT | Special Weather Statement | MKX | Green | 30 min |
| Oct 12, 11:27 AM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 33 min |
| Oct 12, 11:31 AM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 29 min |
| Oct 12, 11:41 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 49 min |
| Oct 12, 11:46 AM CDT | Tornado Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 29 min |
| Oct 12, 11:49 AM CDT | Special Marine Warning | MKX | 86 min | |
| Oct 12, 11:49 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 5 min |
| Oct 12, 11:52 AM CDT | Tornado Warning | MKX | Kenosha, Waukesha | 23 min |
| Oct 12, 12:07 PM CDT | Tornado Warning | MKX | Ozaukee | 23 min |
| Oct 12, 12:08 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 67 min |
| Oct 12, 12:10 PM CDT | Tornado Warning | MKX | Milwaukee | 35 min |
| Oct 12, 12:13 PM CDT | Tornado Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 47 min |
| Oct 12, 12:57 PM CDT | Tornado Warning | MKX | Kenosha | 18 min |
| Oct 12, 1:12 PM CDT | Special Marine Warning | MKX | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.